Pulsatile Tinnitus and Bisoprolol

Discussion in 'Support' started by DuncanCG, Apr 19, 2018.

    1. DuncanCG
      Bookworm

      DuncanCG Member

      Tinnitus Since:
      January 2016
      Cause of Tinnitus:
      A-fib and Bisoprolol
      Hi all, my name is Duncan and I developed pulsatile tinnitus after an episode of tachycardia which then led to my first episode of atrial fibrillation in January 2017.

      I was prescribed Bisoprolol to reduce my heart rate and hopefully prevent another episode of AF (which to date it has).

      It wasn't long after that I started with the 'whooshing', mostly in my left ear but sometimes in both ears and all round the back of my head. To date I have had an MRI, ultrasound and just recently a CT scan with contrast for which I am awaiting results. I have had to fight for the last two scans as the NHS doesn't really know what to do about PT. ENT referred me to vascular, who then wanted to get rid of me back to ENT.

      Meanwhile this awful pulsing continues, sometimes disturbingly loud, sometimes quieter, but never gone entirely. In my mind it is tied in to beginning the Bisoprolol, but have no definitive proof of this. I am awaiting an ablation procedure and hopefully when that is done I can quit this debilitating beta-blocker.

      I should add that I have had the more normal run of the mill tinnitus for at least ten years, but it is nowhere near as distressing as having the whooshing of your heart-beat thundering round your head.
       
      • Hug Hug x 1
    2. PMc
      Creative

      PMc Member

      Location:
      Manchester, England (now living in Lincolnshire)
      Tinnitus Since:
      05/2015
      Cause of Tinnitus:
      Most likely due to antibiotics after a major operation
      Hi @DuncanCG

      My heart goes out to you after reading your story.

      It must be so awful an experience for you, personally, when your 10 years of Tinnitus seems to be nothing in comparison to your present condition.

      I do hope that your recent scans can help find a better way forward than what you are presently experiencing.

      Do stay on board, as I'm sure you'll find someone who is more in-tune with what you are having to go through, right now, and can offer some help and advice.

      You are in my prayers, Duncan, and I do hope things improve.
       
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      DuncanCG
      Bookworm

      DuncanCG Member

      Tinnitus Since:
      January 2016
      Cause of Tinnitus:
      A-fib and Bisoprolol
      Thanks very much for your kind thoughts.
       
    4. Jazzer

      Jazzer Member Benefactor Hall of Fame

      Location:
      UK
      Tinnitus Since:
      1/1995
      Cause of Tinnitus:
      Noise
      If only I could access a magic wand Duncan,
      we would all be well.....x
       
      • Like Like x 1
    5. Tinniger

      Tinniger Member Benefactor

      Location:
      Germany
      Tinnitus Since:
      06/2017
      Cause of Tinnitus:
      increasingly uncertain, maybe noise, maybe somatic ?
      Normally tinnitus is hardly considered a side effect of bisoprolol.
      Furthermore: A pulsatile flow noise is not actually a tinnitus, but an independent entity.
       
    6. AUTHOR
      AUTHOR
      DuncanCG
      Bookworm

      DuncanCG Member

      Tinnitus Since:
      January 2016
      Cause of Tinnitus:
      A-fib and Bisoprolol
      Yes, I am totally aware that PT is not tinnitus and is not related to tinnitus in most cases. Bisoprolol is a beta-blocker and this class of drugs can cause tinnitus in the first instance. As are most people on this forum I am in the dark as to why I suddenly developed PT when I did, but the afib and Bisoprolol were two occurances which immediately preceded it.
       

Share This Page

Loading...